NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 29, 12:58 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 29, 12:58 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
158 AM EDT Sat Aug 29 2020
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 141 PM EDT Fri Aug 28 2020
Remnants of Laura will make their way across the southeast third
of central Indiana today, and a cold front will bring the threat
of isolated strong to severe thunderstorms tonight. Lingering
showers will continue through Saturday morning with a lull in
activity by Saturday afternoon except across the far southern
counties. Nonetheless, the shower and thunderstorm threat will
quickly resume again Sunday morning from the southwest as a weak
upper trough moves in ahead of some warm air advection.
&&
.NEAR TERM /Tonight/...
Issued at 700 PM EDT Fri Aug 28 2020
Forecast looks on track with scattered dying convection currently
over southern sections associated with the remnants of Laura and
upstream convection over Iowa that could make it into the Lafayette
area late this evening and overnight. The latter would appear to be
the bigger concern with 50 knot mid level jet approaching from
central Illinois and an increase in 850 millibar inflow combining
to increase wind shear.
Previous discussion follows...
Issued at 141 PM EDT Fri Aug 28 2020
The effects of Tropical Depression Laura have been minimal across
central Indiana so far as it spins into the western Tennessee
Valley. Scattered showers and thunderstorms have been drifting
through the forecast area throughout the day, but they have
remained below severe limits with the main threat being some
localized flooding.
So far, the HRRR has been spot on this afternoon in regard to the
convective trend. Showers and thunderstorms quickly spread across
the southeast third of the forecast area earlier this afternoon,
and current radar mosaic is showing some scattered activity from
bands over northern and southwest portions of central Indiana.
This, too, was well handled by the HRRR. As a result, confidence
has increased in a lull in activity this evening into early
tonight. Will not entirely pull Pops at this time, but will not
rule it out with future forecast updates.
At that point, focus then turns toward an approaching cold front
from the northwest. It's looking like this will be the best shot
for any strong to severe thunderstorms. Without the diurnal
heating though, it is questionable whether these storms will
survive. But, if any do reach strong to severe levels, damaging
winds will be the main threat. The time frame for the frontal
passage will be between Sat 06-09Z across the northern portions of
central Indiana to Sat 09-12Z across the southern counties.
&&
.SHORT TERM /Saturday through Monday/...
Issued at 141 PM EDT Fri Aug 28 2020
Low chances for showers and thunderstorms will linger through
Saturday morning, but the afternoon will be dry across all of
central Indiana. Meanwhile, the heat and humidity will make it
feel like the mid to upper 80s. That trend will change on Sunday
though as temperatures and dewpoints drop into the 70s and 50s,
respectively.
The dry weather will continue into Sunday for most of central
Indiana, except the southern counties where some showers and
thunderstorms will start infiltrating the area. This activity is
expected to spread northeastward across the forecast area on
Sunday evening and night with higher chances for more widespread
activity on Monday. Temperatures through the period will
generally be below normal.
&&
.LONG TERM /Monday Night through Friday/...
Issued at 141 PM EDT Fri Aug 28 2020
Chances for rain will continue for much of this period as the models
suggest weak forcing features along with a warm and humid air mass
available at the surface.
ECMWF shows mainly a zonal flow in place on Monday night with a weak
short wave passing across the Ohio Valley. Moisture appears to be a
little limited as this feature passes Monday Night. Meanwhile
additional weak short wave are depicted to be ejected from a
deepening trough aloft over the western plains on Tuesday Night into
Wednesday. Again confidence in this type of forcing mechanism is
low...but low chance pops are still warranted.
Best chances for rain look to arrive on Thursday as the previously
mentioned upper trough will drift into the Mississippi Valley along
with a cold front. At this point...several days of warm and humid
southerly flow will have been in play across Indiana...providing
plenty of moisture. Thus with this more organized forcing expected
to arrive...best chances appear to be on Thursday and Thursday night
before dry weather returns with another high pressure system.
&&
.AVIATION /Discussion for the 290600Z TAF Issuance/...
Issued at 158 AM EDT Sat Aug 29 2020
MVFR and IFR ceilings have developed across southern Indiana
including KHUF, and some IFR and lower fog has developed at KBMG.
Based on satellite trends, expect the fog at KBMG to mix higher in
the next hour or so as a cloud deck around 800-1400 ft moves in over
the site. At KIND, satellite shows this deck continuing to move
closer, and expect it to fill in by around 7z. These IFR/lower MVFR
cloud decks to mix higher as the showers/storms and front to the
north move closer as daybreak approaches.
A cold front will drop southeast across the terminals 11z-15z. High
Resolution Rapid Refresh and radar suggest some a few MVFR storms
may drop down southeast along and ahead of the front, and radar
mosaic and current trends show a storm that, if it holds together,
will impact KLAF around 7-8z. Otherwise, any MVFR ceilings will
improve to VFR behind the front.
Winds will be south and southwest less than 10 knots ahead of the
front and northwest 8 to 11 knots or so behind it.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...TDUD
NEAR TERM...TDUD/MK
SHORT TERM...TDUD
LONG TERM...JP
AVIATION...MK/CP
Hazardous weather outlook, Aug 28, 3:44 PM EST, 10 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
444 PM EDT Fri Aug 28 2020
INZ021-031-291000-
Carroll-Howard-
Including the cities of Delphi, Flora, and Kokomo
444 PM EDT Fri Aug 28 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: There is a chance for thunderstorms today and tonight.
Some severe storms are possible.
Hazards: Damaging winds, locally heavy rainfall, lightning, hail.
Timing: Storms possible through tonight. The best chances for
severe storms will be after midnight.
Discussion: A cold front moving southeast toward central Indiana
could prompt thunderstorm development over central Indiana as it
interacts with a warm and humid environment associated with the
remnants of Laura.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Outlook: There is a slight chance for thunderstorms Saturday morning
, then again from Monday through Thursday.
Discussion: A more progressive pattern arrives to start the work
week and keeps thunderstorm chances in the forecast throughout.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
.STORM MOTION STATEMENT...
The expected storm motion is from the southwest around 20 mph today,
and from the west/northwest around 45 mph tonight.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ028>030-035>049-051>057-060>065-067>072-291000-
Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone-Tipton-Hamilton-
Madison-Delaware-Randolph-Vermillion-Parke-Putnam-Hendricks-Marion-
Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-
Jackson-Jennings-
Including the cities of Williamsport, West Lebanon, Lafayette,
West Lafayette, Frankfort, Attica, Covington, Veedersburg,
Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel,
Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
444 PM EDT Fri Aug 28 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: There is a chance for thunderstorms through tonight.
Isolated severe storms are possible.
Hazards: Damaging winds, locally heavy rainfall, lightning, hail.
Timing: Storms possible today through tonight. The best chances for
severe storms will be after midnight.
Discussion: A cold front moving southeast toward central Indiana
could prompt thunderstorm development over central Indiana as it
interacts with a warm and humid environment associated with the
remnants of Laura.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Outlook: There is a slight chance for thunderstorms Saturday morning
and again Sunday (mainly southwest), then chances for storms Monday
through Thursday.
Discussion: A more progressive pattern arrives to start the work
week and keeps thunderstorm chances in the forecast throughout.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
.STORM MOTION STATEMENT...
The expected storm motion is from the southwest around 20 mph today,
and from the west/northwest around 45 mph tonight.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Special weather statement, Aug 29, 2:02 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
302 AM EDT Sat Aug 29 2020
INZ028-029-035-290745-
Fountain IN-Warren IN-Tippecanoe IN-
302 AM EDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FOUNTAIN...WEST CENTRAL
TIPPECANOE AND WARREN COUNTIES UNTIL 345 AM EDT...
At 301 AM EDT, Doppler radar was tracking a strong thunderstorm over
Talbot, moving southeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Williamsport, Attica, Shadeland, West Lebanon, Pine Village, State
Line City, Foster, Tab, Rainsville and Pence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4048 8752 4047 8711 4037 8697 4013 8747
4013 8749 4015 8749 4015 8753
TIME...MOT...LOC 0701Z 333DEG 25KT 4048 8744
CP